Welcome to the Migraine Board. We love to help out new members. Please don't apologize for the length of your posts. They are actually short compared to most of mine. You are missing a lot of vital information about migraines that you need to know immediately, so I'll try to help you out here.
First, Topamax and Vicoden are two completely separate kinds of medications, and do two totally different things. Topamax is called a "Preventative" medication. It should be taken every day, starting with a low dosage and "titrating" (changing dosage level) up to a regular dosage on a daily basis. This medication should prevent you from getting migraines most of the time. However, this is a particularly tricky medication, and you need to titrate up or down with this medication on a very slow basis, since it does have the potential for a bag full of side effects. It is highly effective for most people, unfortunately I wasn't one of them.
Vicoden is a narcotic pain reliever, and is considered an "EMERGENCY or BREAKTHROUGH" medication. It should never be taken for more than a short time, or your body will become addicted to the medication. It is for occasional use, or a specific malady, like if you broke an arm or something. It can be used for migraine pain, but not more frequently than prescribed. If you are using it for migraines, you should never use it more than two days a week. Any more, and you set up a pain cycle called "rebound" headaches. It sounds like this is what has happened to you. You should really save the Vicoden for severe Migraines. You need to taper off the Vicoden, so that it will be effective when you really need it.
The cycle of rebound headaches, where you have them pretty much every day, can also be created by taking OTC (Over-the-counter) medications, like Excedrin, aspirin, tylenol, advil, etc... If you take them every day, they actually create the headaches, which you in turn, medicate. The only way to break the rebound cycle is to limit their use to once or twice a week.
If you can break the rebound cycle, the Topamax can prevent you from having a migraine attack to every once in a blue moon. I would also see if you can be referred to a Neurologist to monitor your migraines/headaches. They are much better managing this kind of problem. Plus, if your insurance pays so little on the expense of Topamax, your Neurologist can contact your insurance company or the drug company itself and negotiate a lower cost for the medication. Some drug companies will even sponsor you for free medication.
Now, to finish up with the most concerning parts of your posts. First, no responsible doctor would prescribe a medication for a patient, meant to be used by someone else. If you encounter a doctor who would, you should run away very quickly, as it is highly unethical. You also need to check your husband's prescription coverage, because there is no Medicare Part D coverage that I know of that limits the co-pay to $7. I think you are sorely mistaken on this point. I am on Medicare myself because I am on SS Disability, and spent the whole of December with my Dad, trying to find the least expensive program for me, based on my extensive mediations. Some of my meds have a $60 co-pay, which I still think is ridiculously high.
Lastly, you need to immediately address your daughter's drug problem. She is a DRUG ADDICT in no uncertain terms. I don't know the details on how she ended up that way, but she need to go into REHAB immediately!!! I can't emphasize this enough. Not only is she causing harm to herself, she is putting herself in a position to get into physical danger, not to mention that obtaining Narcotics illegally is a FELONY. She could get in a desparate position, and do something stupid that could put her or someone else in jeopardy, dealing with drug dealers or something even worse. Plus, whatever "friends" she is getting them from are not real friends, they are drug dealers. This kind of person often buys meds off of elderly people, who are willing to sell their needed medication in favor of monetary need. I can't stress enough how you need to get your daughter into treatment immediately!!! The first step I would take would be to inform her doctor and see if he can get her into a DETOX facility, or at least get him to cut off her prescription immediately. At the rate of medication she is taking, she is in immediate physical danger, and is a danger to anyone she comes in contact with. I am not usually an alarmist, but this situation calls for it.
Please let us know how things are going with you and your daughter. We are care about all our members, but we will be especially concerned about you.
Best of luck,
"The weather is here, I wish you were beautiful."
- Jimmy Buffett